# SDR CA010821005

- Difficulty date: August 11, 2001
- Submitted: August 28, 2001
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 12,815 hours
- Engine: Cont O47011
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 7565T1
- Condition: Failed
- Location: Engine
- Part time: 446 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) ALTERNATOR WENT OFF LINE. UPON REMOVAL OF THE ALTERNATOR WAS NOTICED THAT THE SPLINE GEAR WAS SHEARED. THE DRIVE SHAFT WAS ALSO SHEARED IN THE THREADED PORTION, JUST BELOW THE CASTLE NUT. THE CASTLE NUT WAS STILL INTACT ON THE TIP OF THE THREADED SHAFT WITH THE COTTER PIN INTACT. THIS PARTICULAR UNIT HAS BEEN SENT TO DND TEST FACILITIES TO DETERMINE THE EXACT CAUSE OF FAILURE.
